Glasnik Matematicki, Vol. 49, No. 2 (2014), 433-446.

DISCRETE REFLEXIVITY IN GO SPACES

Vladimir V. Tkachuk and Richard G. Wilson

Departamento de Matemáticas, Universidad Autónoma Metropolitana, Av. San Rafael Atlixco, 186, Col. Vicentina, Iztapalapa, C.P. 09340, Mexico D.F., Mexico
e-mail: vova@xanum.uam.mx
e-mail: rgw@xanum.uam.mx


Abstract.   A property P is discretely reflexive if a space X has P whenever Cl D has P for any discrete set D ⊂ X. We prove that quite a few topological properties are discretely reflexive in GO spaces. In particular, if X is a GO space and Cl D is first countable (paracompact, Lindelöf, sequential or Fréchet-Urysohn) for any discrete D ⊂ X then X is first countable (paracompact, Lindelöf, sequential or Fréchet-Urysoh respectively). We show that a space with a nested local base at every point is discretely locally compact if and only if it is locally compact. Therefore local compactness is discretely reflexive in GO spaces. It is shown that a GO space is scattered if and only if it is discretely scattered. Under CH we show that Čech-completeness is not discretely reflexive even in second countable linearly ordered spaces. However, discrete Čech-completeness of X × X is equivalent to its Čech-completeness if X is a LOTS. We also establish that any discretely Čech-complete Borel set must be Čech-complete.

2010 Mathematics Subject Classification.   54D45, 54F05, 54G12.

Key words and phrases.   Discretely reflexive property, discretely Lindelöf space, GO space, discretely locally compact space, discretely Čech-complete space, d-separable space, discretely scattered space, linearly ordered space.


Full text (PDF) (access from subscribing institutions only)

DOI: 10.3336/gm.49.2.15


References:

  1. O. Alas, V.V. Tkachuk, R.G. Wilson, Closures of discrete sets often reflect global properties, Topology Proc. 25 (2000), 27-44.
    MathSciNet    

  2. A. V. Arhangel'skii, Structure and classification of topological spaces and cardinal invariants, (in Russian), Uspehi Mat. Nauk 33 (1978), 29-84.
    MathSciNet    

  3. A. V. Arhangel'skii, A generic theorem in the theory of cardinal invariants of topological spaces, Comment. Math. Univ. Carolin. 36 (1995), 303-325.
    MathSciNet    

  4. A. V. Arhangel'skii and R. Z. Buzyakova, On linearly Lindelöf and strongly discretely Lindelöf spaces, Proc. Amer. Math. Soc. 127 (1999), 2449-2458.
    MathSciNet     CrossRef

  5. Z. Balogh and M. E. Rudin, Monotone normality, Topology Appl. 47 (1992), 115-127.
    MathSciNet     CrossRef

  6. D. Burke and V. V. Tkachuk, Diagonals and discrete subsets of squares, Comment. Math. Univ. Carolin. 54 (2013), 69-82.
    MathSciNet    

  7. D. Burke and V. V. Tkachuk, Discrete reflexivity and complements of the diagonal, Acta Math. Hungar. 139 (2013), 120-133.
    MathSciNet     CrossRef

  8. E. K. van Douwen, Remote points, Dissertationes Math. (Rozprawy Mat.) 188 (1981), 45 pp.
    MathSciNet    

  9. E. K. van Douwen, The integers and topology, in: Handbook of Set-Theoretic Topology, ed. by K. Kunen and J.E. Vaughan, Elsevier S.P., Amsterdam, 1984, 111-167.
    MathSciNet    

  10. E. K. van Douwen, Applications of maximal topologies, Topology Appl. 51 (1993), 125-139.
    MathSciNet     CrossRef

  11. E. K. van Douwen, Closed copies of the rationals, Comment. Math. Univ. Carolin. 28 (1987), 137-139.
    MathSciNet    

  12. A. Dow, M. G. Tkachenko, V. V. Tkachuk and R. G. Wilson, Topologies generated by discrete subspaces, Glas. Mat. Ser. III 37(57) (2002), 189-212.
    MathSciNet    

  13. R. Engelking, General topology, PWN, Warszawa, 1977.
    MathSciNet    

  14. G. Gruenhage, Generalized metric spaces, in: Handbook of set-theoretic topology, North Holland, New York, 1984, 423-501.
    MathSciNet    

  15. W. Hurewicz, Relativ perfekte Teile von Punktmengen und Mengen (A), Fund. Math. 12 (1928), 78-109.

  16. I. Juhász and Z. Szentmiklossy, On d-separability of powers and Cp(X), Topology Appl. 155 (2008), 277-281.
    MathSciNet     CrossRef

  17. B. Knaster and K. Urbanik, Sur les espaces complets séparables de dimension 0, Fund. Math. 40 (1953), 194-202.
    MathSciNet    

  18. V. V. Tkachuk, Spaces that are projective with respect to classes of mappings, Trans. Moscow Math. Soc. 50 (1988), 139-156.
    MathSciNet    

  19. V. V. Tkachuk, A Cp-theory problem book. Topological and function spaces, Springer, New York, 2011.
    MathSciNet     CrossRef

  20. S. Todorčević, Trees and linearly ordered sets, in: Handbook of set-theoretic topology, North Holland, New York, 1984, 235-293.
    MathSciNet    

  21. R. C. Walker, The Stone-Čech compatification, Springer-Verlag, New York, 1974.
    MathSciNet     CrossRef

Glasnik Matematicki Home Page